Aa
A
A
Close
1028079 tn?1267069221
Loss of taste & smell? Could be Cymbalta?
I wanted to know if anyone has lost their sense of taste and smell.
Months ago I lost mine. And the only taste I do have is a metalic taste in my mouth. I have no dental issues or acid reflux.  I mentioned this to my doc and she said could be side affect from the Cymbalta.
Anyone heard of this or experienced it?
Cancel
7 Answers
Page 1 of 1
572651 tn?1333939396
There is an OTC sinus medicine that had a warning issued because it caused loss of both taste and smell.  I'm trying to remember which one ..... I'll get back to you on that.

Lunesta causes a miserable metallic tast.  

I'm sure others can add in on their experiences.

Lulu
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
666513 tn?1256921055

Hmmm. Zinc supplements can do that to you. Zircam, is one popular zinc-containing  product with that potential side effect.

I've taken Cymbalta for Chronic Pain, and it did change my tastes. It either dulled them, or caused foods that I used to love to taste bad. However, it didn't cause a metallic taste, however.

Mar
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
572651 tn?1333939396
With the help of my sister, I can now tell you the name ...

it is Zicam. You can read the FDA recall on this at

http://www.fda.gov/Newsevents/Newsroom/PressAnnouncements/ucm167065.htm


If anyone else has this in their medicine cabinet, they need to throw it away. It can cause PERMANENT damage.

be well,
Lulu
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
147426 tn?1317269232
MS can do this.  Can we have it recalled?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
some of my first documented neuro symptoms were loss of taste, facial numbness and balance issues, sensation feeling like i'm swallowling my tongue.

over the years when i have the loss of taste and facial numbness i know i'm going to have a few week of it and then it goes away. no doubt something neuro with me

i take cymbalta for pain/irritability. i haven't noticed a correlation with it or the above. many times in the past i was not on any medication and those symptoms presented themselves.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
572651 tn?1333939396
Q- we could at least warrant  an FDA warning about MS! ;-)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1028079 tn?1267069221
Thank you everyone for you input!
And yes.........I will support the cause............recall MS!!!!!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Multiple Sclerosis Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Neurology Answerers
667078 tn?1316004535
Blank
Durham, NC
198419 tn?1360245956
Blank
572651 tn?1333939396
Blank
Dayton, OH
144586 tn?1284669764
Blank
751951 tn?1406636463
Blank
Caledonia, OH
Avatar universal
Blank